I currently take labetalol & have taken Norvasc (only lasted two days.) I was close to going to the ER with Norvasc from the because of the chest pain/heartburn.
I already had heartburn before taking b/p drugs so they just added to the mix. I believe for most people there is a way to deal with the heartburn issue but you must be desparate as I was for a effective b/p med & willing to rearrange your life from the time you get up until you wake up the next morning. I prefer not to take meds for heartburn or anything else when possible. I am able to avoid that side effect. I don't have any breathing issues with labetalol but I didn't have any before taking the drug which is an important point.
Heartburn can cause chest pain that even radiates down the arm, ofter both arms. Some of the problems with b/p drugs may stem from heartburn especially if a person is susceptable in the first place.
You need to throughly read the the package insert before taking both of these drugs. Make sure you get your labs done at least every 6 months. Fam